Jump to content

Have you been prescribed steroids?


Recommended Posts

I had my ruptured aneurysm clipped on 10th Feb 2015. When I was discharged from the hospital in Italy they gave me steroid tablets to take - Prednisolone 25mg daily and my discharge letter stated that they were to be reduced gradually. Apparently they are prescribed to reduce inflammation.

On return to UK I saw my GP who was unsure about how I should reduce the dosage, as was the neurovascular unit who said that it's not a drug that they would normally prescribe. They agreed that I should reduce the dosage by 5mg every 5 days. I took my last tablet on Sunday but yesterday and today I have had major fatigue - much worse than normal - and muscle pains. Also my headaches are worse.

 

Just wondered whether anyone has been prescribed this drug and if they had any similar symptoms when stopping them.

Link to comment
Share on other sites

Jane

 

I would imagine that stopping the prednisolone could cause the symptoms but you really need to speak to your gp. The reduction you described is fairly standard ( I am a pharmacy technician) but the side effects shouldn't be so bad on stopping. My SAH was on the same day as yours and I seem to be suffering from more headaches now and the fatigue just goes on and on! As for muscle pain, well I wonder if it's because I sit down so much that my bottom aches but talking to my sister she sits down all day every day at work and her bottom is ok!

Speak to your gp, you shouldn't be on steroids long term so it may be a case of wait and see - typical bank holiday coming up though!

good luck

Clare

  • Like 1
Link to comment
Share on other sites

Hi Clare,

 

Thanks for your reply - I'm feeling a lot better today so hopefully I can avoid a trip to the doctor! It's difficult to know at this stage what symptoms are due to having had a SAH and which are a result of taking/stopping the drugs. I'm off all drugs now so I'm hoping things will settle down a bit. Like you though, my headaches seem to be getting worse, also my memory, although that could be down to the fact that I'm trying to do more so I have more things to forget!

 

Enjoy the Easter weekend,

 

Jane

  • Like 1
Link to comment
Share on other sites

Hi Jane

 

Glad to hear you are feeling a bit better, it always takes a few days for things to settle down after stopping a drug. I tried Ibuprofen for my headache yesterday and it seemed to work better than the paracetamol. Going to check today that Ibuprofen is ok as the hospital never gave it to me.

 

It's a slow process isn't it? I keep thinking 'I feel ok now' then have a massive melt down and need to rest again - so frustrating. I find at home I am fine it's when I go out.

Hope you have a good Easter weekend

 

Clare 

  • Like 1
Link to comment
Share on other sites

Good morning Janey and all the rest.  I had clips, coils, shunt, etc. etc. etc.  I was not prescribed any type of steroid that I know of.  It's great that you all are checking with your physicians before making decisions about your meds.  I will contact the hospital itself if somebody wants to add more medications or take some away.

Too many times I've had a prescription written and, when I check online I find that it should not be taken with my other meds.  I hope you all feel much better day by day - get some relief.  It does take a while so patience is the key.  I'm sorry about your bottom Clare - lol.  As if all the head stuff isn't enough.  Have a great holiday weekend and take it step by step.
 
Hugs and positive thoughts your way.   
Love, Carolyn usa

Edited by Karen
rx edited to show as "prescription"
  • Like 1
Link to comment
Share on other sites

  • 5 weeks later...

Hi.

 

I was prescribed this medication after an asthma attack for the same reason...to reduce inflammation.  I too experienced those esact symptoms coming off of it.  I've also had the weak legs feeling after the SAH so it could be a combination there.  I think you have nothing to worry about.  The bulk of your withdrawal should be gone by the time you get my post.  :)

 

~Kris

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...